Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this high wind warning at Aug 26, 2008, 8:58 PM MDT for Flathead County, Lake County, Montana. It took effect at Aug 27, 2008, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2008, 8:58 PM MDT (02:58 UTC)
- In effect from
- Aug 27, 2008, 10:00 AM MDT
- Expired
- Aug 27, 2008, 8:58 PM MDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 3.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 270258 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 858 PM MDT TUE AUG 26 2008 ...POTENTIALLY DANGEROUS WIND GUSTS EXPECTED ACROSS THE HIGHER TERRAIN WEDNESDAY AFTERNOON... .A VERY STRONG UPPER LEVEL JET WILL MOVE ACROSS THE NORTHERN ROCKIES WEDNESDAY. THIS JET WILL HELP TO INITIATE STRONG GUSTY WINDS...ESPECIALLY THROUGH THE HIGHER ELEVATIONS OF GLACIER NATIONAL PARK. SURFACE WINDS ALONG FLATHEAD LAKE WILL BECOME INCREASINGLY GUSTY AS UPPER WINDS MIX DOWN. MTZ002-271100- /O.NEW.KMSO.HW.W.0005.080827T1600Z-080828T0300Z/ WEST GLACIER REGION- 858 PM MDT TUE AUG 26 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY ABOVE 6500 FEET INCLUDING LOGAN PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT WEDNESDAY. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 80 MPH CAN BE EXPECTED OVER THE HIGHER TERRAIN OF GLACIER NATIONAL PARK ABOVE 6500 FEET INCLUDING LOGAN PASS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$ MTZ003-271100- /O.NEW.KMSO.LW.Y.0006.080827T1800Z-080828T0300Z/ FLATHEAD/MISSION VALLEYS- 858 PM MDT TUE AUG 26 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. SUSTAINED SOUTHWESTERLY WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED ACROSS FLATHEAD LAKE WEDNESDAY AFTERNOON AND EARLY EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ ALLEGRETTO/DICKERSON
4 follow-up statements
000 WWUS75 KMSO 271044 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 444 AM MDT WED AUG 27 2008 MTZ002-272100- /O.CON.KMSO.HW.W.0005.080827T1600Z-080828T0300Z/ WEST GLACIER REGION- 444 AM MDT WED AUG 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING ABOVE 6500 FEET INCLUDING LOGAN PASS... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. SUSTAINED WEST WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 80 MPH CAN BE EXPECTED OVER THE HIGHER TERRAIN OF GLACIER NATIONAL PARK ABOVE 6500 FEET INCLUDING LOGAN PASS. $$ MTZ003-272100- /O.CON.KMSO.LW.Y.0006.080827T1800Z-080828T0300Z/ FLATHEAD/MISSION VALLEYS- 444 AM MDT WED AUG 27 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS75 KMSO 272027 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 227 PM MDT WED AUG 27 2008 MTZ002-280300- /O.CON.KMSO.HW.W.0005.000000T0000Z-080828T0300Z/ WEST GLACIER REGION- 227 PM MDT WED AUG 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING ABOVE 6500 FEET INCLUDING LOGAN PASS... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SUSTAINED WEST WINDS OF 40 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH CAN BE EXPECTED OVER THE HIGHER TERRAIN OF GLACIER NATIONAL PARK ABOVE 6500 FEET INCLUDING LOGAN PASS. $$ MTZ003-280300- /O.CON.KMSO.LW.Y.0006.000000T0000Z-080828T0300Z/ FLATHEAD/MISSION VALLEYS- 227 PM MDT WED AUG 27 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FLATHEAD LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SUSTAINED SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED TO CONTINUE THROUGH THIS EVENING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
000 WWUS75 KMSO 272137 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 337 PM MDT WED AUG 27 2008 MTZ003-272245- /O.CAN.KMSO.LW.Y.0006.000000T0000Z-080828T0300Z/ FLATHEAD/MISSION VALLEYS- 337 PM MDT WED AUG 27 2008 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELED THE LAKE WIND ADVISORY. ALTHOUGH THE LAKE WIND ADVISORY HAS BEEN CANCELED FOR THE AREA...WINDS MAY OCCASIONALLY GUST UP TO 25 MPH THROUGH THIS EVENING. $$ MTZ002-280300- /O.CON.KMSO.HW.W.0005.000000T0000Z-080828T0300Z/ WEST GLACIER REGION- 337 PM MDT WED AUG 27 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SUSTAINED WEST WINDS OF 40 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH CAN BE EXPECTED OVER THE HIGHER TERRAIN OF GLACIER NATIONAL PARK ABOVE 6500 FEET INCLUDING LOGAN PASS. $$
652 WWUS75 KMSO 280258 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 858 PM MDT WED AUG 27 2008 MTZ002-280400- /O.CAN.KMSO.HW.W.0005.000000T0000Z-080828T0300Z/ WEST GLACIER REGION- 858 PM MDT WED AUG 27 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH THE HIGH WIND WARNING HAS BEEN CANCELLED FOR THE AREA...OCCASIONAL WIND GUSTS UP TO 40 MPH CAN STILL BE EXPECTED THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Aug 26, 2:32 PM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 2:32 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MDT TUE AUG 26 2008 .DISCUSSION...TONIGHT THROUGH FRIDAY. A STRONG PACIFIC JET STREAM IS EXPECTED TO SHIFT ACROSS NORTHCENTRAL IDAHO AND WESTERN MONTANA WEDNESDAY. THE MAIN IMPACTS OF THIS ENHANCED JET ARE LOCALLY STRONG WINDS OVER THE HIGHER TERRAIN AND A SIGNIFICANT SURGE OF MOISTURE ACROSS NORTHERN IDAHO AND WESTERN MONTANA...MAINLY NORTH OF A LINE FROM PIERCE TO MISSOULA AND OVANDO. SATELLITE SUGGEST THE JET/MOISTURE IS APPROACHING THE REGION A LITTLE QUICKER THAN EARLIER EXPECTED AND CURRENT MODELS DEPICT. THE MOISTURE PLUME ALSO APPEARS TO BE FAIRLY SIGNIFICANT AND MORE IN LINE WITH THE GFS AND ECMWF MODEL. A DRYER WESTERLY FLOW IS EXPECTED THURSDAY AND FRIDAY AS WEAK HIGH BUILDS OVER THE REGION. SATURDAY THROUGH TUESDAY...VERY LITTLE MODEL CONSISTENCY. HAVE GONE WITH THE ECMF...WHICH KEEPS A PROGRESSION OF TROUGHS COMING ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO WITH WEAK RIDGING BETWEEN THEM. GFS ON THE OTHER HAND...IS MUCH DRIER AND DEVELOPS MORE OF A RIDGE OVER THE REGION. && .AVIATION...A STRONG PACIFIC JETSTREAM AND AREA OF MOISTURE IS EXPECTED TO MOVE ACROSS NORTH IDAHO AND NORTHWEST MONTANA WEDNESDAY. INCREASING MOUNTAIN OBSCURATIONS CAN BE EXPECTED BY EARLY WEDNESDAY. IN ADDITION...STRONG WINDS ALOFT MAY PRODUCE AREAS OF SIGNIFICANT TERRAIN TURBULENCE. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....KOLATA AVIATION...BAUCK
Hazardous weather outlook, Aug 26, 4:28 AM MDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 428 AM MDT TUE AUG 26 2008 MTZ002-003-043-262100- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- POTOMAC/SEELEY LAKE REGION- 428 AM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL JET AND A PASSING WEATHER DISTURBANCE HAVE THE POTENTIAL TO PRODUCE STRONG WESTERLY WINDS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:58 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 19 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.